Alert archive / Kansas / Flash Flood Watches in 2018

Flash Flood Watch 3, NWS Topeka, KS

September 3, 201811 counties in Kansas

NWS Topeka, KS issued this flash flood watch at Sep 3, 2018, 1:06 PM CDT for 11 counties in Kansas. It took effect at Sep 3, 2018, 4:00 PM CDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2018, 1:06 PM CDT (18:06 UTC)
In effect from
Sep 3, 2018, 4:00 PM CDT
Expired
Sep 5, 2018, 1:00 PM CDT
In force
45 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Marshall County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 6.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2018-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2018-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

363 
WGUS63 KTOP 031806
FFATOP

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Topeka KS
106 PM CDT Mon Sep 3 2018

KSZ008>010-020>022-034>036-040215-
/O.CAN.KTOP.FF.A.0002.000000T0000Z-180904T1200Z/
/O.NEW.KTOP.FF.A.0003.180903T2100Z-180905T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson-
Geary-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, 
Clay Center, Manhattan, Minneapolis, Bennington, Abilene, 
Herington, and Junction City
106 PM CDT Mon Sep 3 2018

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH TUESDAY EVENING...

The National Weather Service in Topeka has issued a

* Flash Flood Watch for portions of central Kansas, east central 
  Kansas, north central Kansas, and northeast Kansas, including 
  the following areas, in central Kansas, Dickinson. In east 
  central Kansas, Geary. In north central Kansas, Clay, Cloud, 
  Ottawa, Republic, and Washington. In northeast Kansas, 
  Marshall and Riley. 

* From 4 PM CDT this afternoon through Tuesday evening

* Thunderstorms are expected to redevelop this afternoon and
  evening over north central Kansas. These storms will slowly move
  eastward tonight and during the day on Tuesday. Localized heavy
  rainfall over 2 inches will be possible with these storms, 
  which may lead to renewed flooding over areas that already saw 
  very heavy rains over the last few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ011-023-040215-
/O.EXP.KTOP.FF.A.0002.000000T0000Z-180903T1800Z/
/O.NEW.KTOP.FF.A.0003.180903T2100Z-180905T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nemaha-Pottawatomie-
Including the cities of Sabetha, Seneca, Wamego, and St. Marys
106 PM CDT Mon Sep 3 2018

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH TUESDAY EVENING...
...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

The National Weather Service in Topeka has issued a

* Flash Flood Watch for a portion of northeast Kansas, including 
  the following areas, Nemaha and Pottawatomie. 

* From 4 PM CDT this afternoon through Tuesday evening

* Thunderstorms are expected to redevelop this afternoon and
  evening over north central Kansas. These storms will slowly move
  eastward tonight and during the day on Tuesday. Localized heavy
  rainfall over 2 inches will be possible with these storms, 
  which may lead to renewed flooding over areas that already saw 
  very heavy rains over the last few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ012-024-031915-
/O.EXP.KTOP.FF.A.0002.000000T0000Z-180903T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown-Jackson-
Including the cities of Hiawatha, Horton, and Holton
106 PM CDT Mon Sep 3 2018

...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

The Flash Flood Watch for a portion of northeast Kansas will
expire at 1 PM CDT this afternoon. The threat for widespread heavy
rain has ended; however, additional storms are possible late
tonight into Tuesday.

$$
6 follow-up statements
795 
WGUS63 KTOP 031807
FFATOP

Flood Watch
National Weather Service Topeka KS
107 PM CDT Mon Sep 3 2018

KSZ008>011-020>023-034>036-040215-
/O.CON.KTOP.FF.A.0003.180903T2100Z-180905T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie-
Ottawa-Dickinson-Geary-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, 
Minneapolis, Bennington, Abilene, Herington, and Junction City
107 PM CDT Mon Sep 3 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

The Flash Flood Watch continues for

* Portions of central Kansas, east central Kansas, north central 
  Kansas, and northeast Kansas, including the following areas, 
  in central Kansas, Dickinson. In east central Kansas, Geary. 
  In north central Kansas, Clay, Cloud, Ottawa, Republic, and 
  Washington. In northeast Kansas, Marshall, Nemaha, 
  Pottawatomie, and Riley. 

* From this Afternoon Through Tuesday evening

* Thunderstorms are expected to redevelop this afternoon and
  evening over north central Kansas. These storms will slowly move
  eastward tonight and during the day on Tuesday. Localized heavy
  rainfall over 2 inches will be possible with these storms, which
  may lead to renewed flooding over areas that already saw very
  heavy rains over the last few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KDS
766 
WGUS63 KTOP 040033
FFATOP

Flood Watch
National Weather Service Topeka KS
733 PM CDT Mon Sep 3 2018

KSZ008>011-020>023-034>036-041300-
/O.CON.KTOP.FF.A.0003.000000T0000Z-180905T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie-
Ottawa-Dickinson-Geary-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, 
Minneapolis, Bennington, Abilene, Herington, and Junction City
733 PM CDT Mon Sep 3 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

The Flash Flood Watch continues for

* Portions of central Kansas, east central Kansas, north central 
  Kansas, and northeast Kansas, including the following areas, 
  in central Kansas, Dickinson. In east central Kansas, Geary. 
  In north central Kansas, Clay, Cloud, Ottawa, Republic, and 
  Washington. In northeast Kansas, Marshall, Nemaha, 
  Pottawatomie, and Riley. 

* Through Tuesday evening

* Showers and thunderstorms are expected to continue spreading
  northward across parts of north-central Kansas this evening,
  with this activity building farther east across other portions
  of northern and eastern Kansas tonight into Tuesday. Heavy rain
  will be possible. This activity will be capable of producing
  additional rainfall accumulations of 1 to 3 inches, with locally
  higher amounts possible. These rainfall amounts will have the 
  potential to cause flash flooding, and worsen flooding that is 
  already occurring from earlier rains. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Cohen
055 
WGUS63 KTOP 040916
FFATOP

Flood Watch
National Weather Service Topeka KS
416 AM CDT Tue Sep 4 2018

KSZ008>011-020>023-034>036-042100-
/O.CON.KTOP.FF.A.0003.000000T0000Z-180905T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie-
Ottawa-Dickinson-Geary-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, 
Minneapolis, Bennington, Abilene, Herington, and Junction City
416 AM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of central Kansas, east central Kansas, north central 
  Kansas, and northeast Kansas, including the following areas, 
  in central Kansas, Dickinson. In east central Kansas, Geary. 
  In north central Kansas, Clay, Cloud, Ottawa, Republic, and 
  Washington. In northeast Kansas, Marshall, Nemaha, 
  Pottawatomie, and Riley. 

* Through this evening

* Additional showers and isolated thunderstorms will overspread 
  the Watch area today, and continue into this evening. This 
  activity will be capable of producing very heavy rainfall. While
  the heavy rain may not last particularly long at any one 
  location, soils remain saturated across the region owing to 
  heavy rains during the past couple of days. As a result, the 
  potential for flash flooding will exist, even if only an inch or
  two of additional rain were to fall. Present indications are 
  that rainfall accumulations through this evening may reach 1 to 
  locally 2 inches, resulting in the continuation of the flash- 
  flood potential.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Cohen
249 
WGUS63 KTOP 041649
FFATOP

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Topeka KS
1149 AM CDT Tue Sep 4 2018

KSZ008>011-020>023-034>036-050100-
/O.EXT.KTOP.FF.A.0003.000000T0000Z-180905T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie-
Ottawa-Dickinson-Geary-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, 
Minneapolis, Bennington, Abilene, Herington, and Junction City
1149 AM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MIDDAY WEDNESDAY...

The Flash Flood Watch is now in effect for

* Portions of central Kansas, east central Kansas, north central 
  Kansas, and northeast Kansas, including the following areas, 
  in central Kansas, Dickinson. In east central Kansas, Geary. 
  In north central Kansas, Clay, Cloud, Ottawa, Republic, and 
  Washington. In northeast Kansas, Marshall, Nemaha, 
  Pottawatomie, and Riley. 

* Through midday Wednesday

* Ongoing rain will move east through the area this afternoon,
  with additional scattered storms developing in north central
  Kansas this afternoon. Another round of storms may move through
  late tonight into Wednesday morning. The combination of these
  storms, coupled with the excessive rainfall amounts over the
  last few days, will lead to a continued flash flood threat 
  across the area. Additional rainfall totals of 1 to 2 inches 
  with locally higher amounts will be possible through Wednesday 
  morning. River flooding will also remain a concern during this 
  time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KDS
722 
WGUS63 KTOP 042352
FFATOP

Flood Watch
National Weather Service Topeka KS
652 PM CDT Tue Sep 4 2018

KSZ008>011-020>023-034>036-051000-
/O.CON.KTOP.FF.A.0003.000000T0000Z-180905T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie-
Ottawa-Dickinson-Geary-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, 
Minneapolis, Bennington, Abilene, Herington, and Junction City
652 PM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

The Flash Flood Watch continues for

* Portions of central Kansas, east central Kansas, north central 
  Kansas, and northeast Kansas, including the following areas, 
  in central Kansas, Dickinson. In east central Kansas, Geary. 
  In north central Kansas, Clay, Cloud, Ottawa, Republic, and 
  Washington. In northeast Kansas, Marshall, Nemaha, 
  Pottawatomie, and Riley. 

* Through Wednesday afternoon

* Showers and thunderstorms will move across the area at times
  through Wednesday morning. Rainfall amounts of half an inch to
  around an inch should be common, with isolated areas of around 2
  inches possible. With saturated ground conditions from recent 
  heavy rainfall events, flash flooding could develop. Flooding of
  rivers and creeks is also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
796 
WGUS63 KTOP 050827
FFATOP

Flood Watch
National Weather Service Topeka KS
327 AM CDT Wed Sep 5 2018

KSZ008>011-020>023-034>036-051800-
/O.CON.KTOP.FF.A.0003.000000T0000Z-180905T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie-
Ottawa-Dickinson-Geary-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, 
Minneapolis, Bennington, Abilene, Herington, and Junction City
327 AM CDT Wed Sep 5 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

The Flash Flood Watch continues for

* Portions of central Kansas, east central Kansas, north central 
  Kansas, and northeast Kansas, including the following areas, 
  in central Kansas, Dickinson. In east central Kansas, Geary. 
  In north central Kansas, Clay, Cloud, Ottawa, Republic, and 
  Washington. In northeast Kansas, Marshall, Nemaha, 
  Pottawatomie, and Riley. 

* Until 1 PM CDT this afternoon

* Showers and thunderstorms will move across the area throughout
  the morning hours today. The heaviest rainfall is expected to 
  shift south and east of the area this afternoon. Rainfall 
  amounts of half an inch to 2 inches should be common, with 
  isolated areas of around 3 inches possible. With saturated 
  ground conditions from recent heavy rainfall events, flash 
  flooding could develop. Flooding of rivers and creeks is also 
  possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at Sep 3, 6:54 AM CDT, 6 hours 12 minutes earlier.

Area forecast discussion, Sep 3, 6:54 AM CDT, 6 hours 12 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
654 AM CDT Mon Sep 3 2018

...Update to aviation forecast discussion...

.SHORT TERM...(Today and tonight)
Issued at 336 AM CDT Mon Sep 3 2018

Ongoing showers and thunderstorms this morning continue to linger
over the area, aided by a 30 kt LLJ and strong h85 moisture
transport. Widespread flooding has been occurring across portions of
the area, while rivers are beginning to respond as rainfall totals
between 3 and 7 inches have been reported thus far. MLCAPE values
continue to wind down with overall trends for precipitation to begin
dissipating around sunrise.

Base of the upper trough in Colorado is expected to lift northward
later today in response to an incoming upper trough across the
Pacific northwest. In turn, a weak perturbation along with rich, Gulf
moisture advects northward into the region by early evening,
providing the focus for additional convection. Current forecast
thinking is that thunderstorm chances are low and mainly confined to
north central Kansas for much of the afternoon. Without a pronounced
boundary,forcing is limited with weak mid level lapse rates. Cannot
rule out an isolated thunderstorm possible by late afternoon.
Given the environment of ample instability and effective bulk shear
at 30 kts, a few updrafts may become strong, capable of small hail and gusty
winds. The main threat however, lies with the heavy rainfall and
potential for flash flooding heading into the evening and overnight
period. A steady plume of PWAT values in excess of 2 inches
streamlines into central Kansas this evening, aided by strong h85
transport winds. Forecast soundings and CAMS suggest periods
of heavy rainfall are likely in the same areas that have received
several inches in the past few days. Therefore have opted to extend
portions of the Flash Flood Watch into Tuesday morning over north
central Kansas. Locations further east such as Brown, Wabaunsee, and Jackson
counties are more uncertain given the lower probabilities for precip
tonight. However, periods of heavier rain is currently ongoing in
these areas and will therefore opt to leave the headline in place
through 18z.

.LONG TERM...(Tuesday through Sunday)
Issued at 336 AM CDT Mon Sep 3 2018

Not too many changes in the extended period as moisture fetch
continues to reinvigorate scattered showers and thunderstorms as
the upper trough gradually approaches. Believe we will begin to
see a transition of the heavier precip axis further eastward with
the progression of the wave. A poignant upper trough swings over
the northern plains, forcing a strong cold front southward. This
front will center more organized precipitation chances by
Wednesday and Thursday. While isolated severe potential cannot be
ruled out, confidence is low at this point with the frontal
passage. Heavy rainfall and flash flooding will be more of a
concern during this period, however there remains great
uncertainty in location and timing of the front. Temps fall back
into the 70s for highs on Friday with a gradual decrease in pops
towards the weekend. Upper pattern still remains quite active with
the westerly flow aloft and a modified gulf moisture streaming
northward.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 651 AM CDT Mon Sep 3 2018

Scattered TSRA is showing signs of clearing KMHK with isolated
TSRA popping up near KTOP/KFOE. Kept a mention of VCTS there for
the next few hours as radar trends show precipitation dissipating
by 16Z. Confidence in additional development today and tonight is
low with better coverage towards north central areas. After the
TSRA clears the area at KMHK, VFR conditions prevail through the
period.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Tuesday morning for KSZ008>010-020>022-
034>036.

Flash Flood Watch until 1 PM CDT this afternoon for KSZ011-012-
023-024.

&&

SHORT TERM...Prieto
LONG TERM...Prieto
AVIATION...Prieto
Hazardous weather outlook, Sep 3, 5:33 AM CDT, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
533 AM CDT Mon Sep 3 2018

KSZ008>012-020>024-026-034>040-054>056-058-059-041045-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
533 AM CDT Mon Sep 3 2018

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

Scattered heavy thunderstorms remain possible over portions of
northeast and north central Kansas this morning. Rainfall
between 3 and 7 inches of rain has fallen, with an additional 1
to 3 inches possible through mid morning. Flash Flooding and river
flooding is ongoing across portions of north central and
northeast Kansas.

Additional thunderstorms are expected during the late afternoon
through the overnight hours. Highest chances for thunderstorms
will be across north central Kansas, where several inches of rain
has already fallen. A few stronger storms may produce gusty winds
and small hail, otherwise heavy rain and flash flooding are the
main hazards.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorm chances persist Tuesday through Thursday with
periods of heavy rainfall being possible each afternoon and
evening before a cold front sweeps through the area. While
widespread severe weather is low, the threat for flash flooding
will continue throughout the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Local storm report, Sep 3, 9:45 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
945 AM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HEAVY RAIN       4 WNW RANDOLPH          39.45N 96.83W
09/03/2018  M3.68 INCH       RILEY              KS   TRAINED SPOTTER

            OVERNIGHT RAINFALL. NEARBY NEIGHBORS
            REPORTED 5-6+ INCHES OF RAINFALL.

&&
Local storm report, Sep 3, 9:54 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
954 AM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       2 N MANHATTAN           39.21N 96.57W
09/03/2018  M5.50 INCH       RILEY              KS   PUBLIC

            DELAYED REPORT.

&&

BD
Local storm report, Sep 3, 10:21 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1021 AM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       1 SW MANHATTAN          39.18N 96.58W
09/03/2018  M3.75 INCH       RILEY              KS   TRAINED SPOTTER

            OVERNIGHT RAINFALL.

&&
Local storm report, Sep 3, 10:50 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1050 AM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     HEAVY RAIN       CORNING                 39.66N 96.03W
09/03/2018  M1.39 INCH       NEMAHA             KS   TRAINED SPOTTER

            24 HOUR RAIN TOTAL.

&&

BD
Local storm report, Sep 3, 11:49 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1149 AM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     FLASH FLOOD      1 SW MANHATTAN          39.17N 96.59W
09/03/2018                   RILEY              KS   LAW ENFORCEMENT

            ROAD CLOSURE ON FORT RILEY BOULEVARD FROM
            WESTWOOD TO RICHARDS DUE TO WATER OVER THE
            BRIDGE.

&&

ACH
Local storm report, Sep 3, 12:57 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1257 PM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HEAVY RAIN       5 SE ADA                39.11N 97.82W
09/03/2018  M4.60 INCH       OTTAWA             KS   PUBLIC

            OTTAWA COUNTY LANDFILL MEASURED RAIN TOTAL.

&&

BD

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:07 PM CDTSevere Thunderstorm WarningTOPMarshall53 min
Sep 2, 7:17 PM CDTSpecial Weather StatementTOPRiley28 min
Sep 2, 7:26 PM CDTFlash Flood WarningTOPMarshall, Washington4 hr
Sep 2, 7:29 PM CDTSevere Thunderstorm WarningTOPMarshall31 min
Sep 2, 8:00 PM CDTSevere Thunderstorm WarningTOPMarshall60 min
Sep 2, 8:26 PM CDTFlash Flood WarningTOPCloud, Washington3 hr
Sep 2, 9:08 PM CDTFlash Flood WarningTOPClay, Marshall, Riley, Washington6 hr
Sep 2, 9:25 PM CDTSpecial Weather StatementTOPWashington50 min
Sep 2, 10:24 PM CDTAreal Flood WarningTOPOttawa12 hr
Sep 2, 10:36 PM CDTFlash Flood WarningTOPMarshall, Pottawatomie, Riley6 hr
Sep 3, 3:00 AM CDTAreal Flood WarningTOPMarshall, Riley, Washington8 hr
Sep 3, 3:45 AM CDTRiver Flood WarningTOPRiley25 hr
Sep 3, 3:51 AM CDTRiver Flood WarningTOPWashington2 hr
Sep 3, 4:01 AM CDTFlash Flood WarningTOPMarshall, Pottawatomie, Riley5 hr
Sep 3, 5:19 AM CDTFlash Flood WarningTOPPottawatomie, Riley4 hr
Sep 3, 5:47 AM CDTFlash Flood WarningTOPGeary, Riley3 hr
Sep 3, 8:45 AM CDTAreal Flood WarningTOPGeary, Riley3 hr
Sep 3, 8:56 AM CDTFlash Flood WarningTOPPottawatomie, Riley4 hr
Sep 3, 9:09 AM CDTRiver Flood WarningTOPClay4 days
Sep 3, 9:44 AM CDTRiver Flood WarningTOPPottawatomie25 hr
Sep 3, 11:45 AM CDTAreal Flood WarningTOPGeary, Riley3 hr
Sep 3, 12:58 PM CDTAreal Flood WarningTOPRiley4 hr
Sep 3, 1:31 PM CDTRiver Flood WarningTOPPottawatomie, Riley, Wabaunsee18 hr
Sep 3, 2:10 PM CDTRiver Flood WarningTOPDickinson18 hr
Sep 3, 4:32 PM CDTSpecial Weather StatementTOPClay, Marshall, Washington58 min
Sep 3, 4:48 PM CDTAreal Flood WarningTOPRiley8 hr
Sep 3, 5:09 PM CDTSpecial Weather StatementTOPCloud, Republic, Washington51 min
Sep 3, 6:14 PM CDTSpecial Weather StatementTOPCloud, Republic61 min
Sep 3, 6:43 PM CDTAreal Flood AdvisoryTOPCloud2 hr

Nearby

Flash Flood Watches in Kansas, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.